Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 179, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 14, 2004, 5:30 AM CST for Uvalde County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2004, 5:30 AM CST (11:30 UTC)
- Expired
- Nov 14, 2004, 6:15 AM CST
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Uvalde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770 WUUS54 KEWX 141131 SVREWX TXC463-141215- /X.NEW.KEWX.SV.W.0011.041114T1130Z-041114T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 AM CST SUN NOV 14 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... UVALDE * UNTIL 615 AM CST * AT 522 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF GARNER STATE PARK...AND MOVING NORTH AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE UTOPIA. LAT...LON 2937 9968 2941 9950 2963 9942 2963 9977 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 4:36 AM CST, 54 minutes earlier.
Area forecast discussion, Nov 14, 4:36 AM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 436 AM CST SUN NOV 14 2004 .DISCUSSION... LARGE UPPER LOW PRESSURE SYSTEM IS INTERACTING WITH THE LOW LEVEL JET EARLY THIS MORNING TO PRODUCE SOME POTENT THUNDERSTORMS WITH SOME HAIL AND LOCALLY HEAVY RAINFALL OVER THE WESTERN HALF OF SOUTH CENTRAL TEXAS. MODELS ARE CALLING FOR CONTINUED MOISTURE DEEPENING THROUGH WEDNESDAY BUT APPEAR TO BE BEHIND THE CURVE IN TERMS OF INSTABILITY. PRECIPITABLE WATER PROJECTIONS HAVE MUCH OF THE AREA WITH PWS OVER 150 PERCENT OF NORMAL WITH SOME POTENTIAL FOR FLASH FLOODING BY TUESDAY. THIS FLOOD POTENTIAL MAY ACTUALLY BE SPED UP TO TODAY IF THE SHORTWAVE SOUTH OF THE LOW PRESSURE SYSTEM FOLLOWS UP THIS MORNINGS ROUND OF THUNDERSTORMS. HAVE MENTION OF LOCALLY HEAVY RAINFALL FOR THE FIRST PERIOD OVER WESTERN SECTIONS WITH CATEGORICAL POPS. EXPECT THE RADAR ECHOES TO WEAKEN SOME AS THE LLJ SLOWS DOWN AFTER DAYBREAK, BUT THE RAIN CHANCE TO REMAINS HIGH AND INCREASE COVERAGE FARTHER EAST DURING THE DAY. STORM MOVMENTS SHOULD BE TOO FAST FOR A SIGNIFICANT FLOODING AT LEAST EARLY ON. MOST OF THE RAINS THROUGH THIS PERIOD WILL FALL IN SPELLS WITH RECOVERY PERIODS IN BETWEEN. STILL BELIEVE LATE TUESDAY TO HAVE THE GREATEST THREAT FOR FLOODING WITH THE SLOW NORTHEASTWARD EJECTION OF THE UPPER LOW INTO THE CENTRAL PLAINS. CUMULATIVE RAINS SHOULD REDUCE TOLERANCE TO WATER BY THEN, AND THE LIKELIHOOD OF A LARGE ORGANIZED COMPLEX OF STORMS IS HIGHER DURING THIS TIME. MODEL TRENDS ARE LOOKING SLIGHTLY BETTER FOR IMPROVING CONDITIONS WEDNESDAY INTO THURSDAY AS CONSENSUS HAS FCST TRACKS OF THE LOW SHIFTING NORTHWARD. THIS WOULD RESULT IN MORE OF A PACIFIC STYLE FRONT AND WARMER WEATHER HEADING INTO THE WEEKEND. BY NEXT WEEKEND, ANOTHER SYSTEM IS EPXECTED TO DROP DOWN INTO THE SOUTHERN US, BUT MODELS ARE SHOWING SOME TRANSITION TO AN OPEN WAVE AND LESS OF A CUT- OFF TYPE PATTERN IF THIS HOLDS TRUE, LOOK FOR A DELAYED FRONTAL PASSAGE AND A STRONGER COLD FRONT ABOUT 8 DAYS OUT. CONFIDENCE IS LOW FOR THIS NEXT FEATURE, SO THE DAY 6-7 FORECAST WEIGHS A BIT HEAVIER ON MINIMIZING FORECAST ERROR THROUGH COMPROMISE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 54 53 62 58 / 70 70 50 50 AUSTIN BERGSTROM INTL AIRPORT 55 53 62 57 / 70 70 50 50 DEL RIO INTL AIRPORT 56 55 63 57 / 100 80 60 60 SAN ANTONIO INTL AIRPORT 55 55 63 58 / 80 70 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/01
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.